Illinois, 2006

Hail and Damaging Wind in Illinois, June 25, 2006

June 25, 2006 · NWS LOT · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 25, 11:40 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 25, 11:40 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1240 PM CDT SUN JUN 25 2006

.DISCUSSION...

THE TROUGH OVER MINNESOTA AND THE EASTERN DAKOTAS IS FORECAST TO
MOVE SOUTHEAST TO NORTHWEST ILLINOIS BY 06 UTC MONDAY. THERE IS A
300 MB JET STREAK FROM ALBERTA TO NEBRASKA AT 00 UTC. BY 08 UTC THE
PROFILER NETWORK SHOWS THE JET STREAK INTO IOWA WITH A 50 KNOT WIND.
THE SOUNDING AT MINNEAPOLIS SHOWS THE BACKING WIND AND A 3 DEGREES
C/KM LAPSE RATE BETWEEN 850 AND 700 MB. THERE IS SOME INSTABILITY
AND SHEAR TO SUPPORT THE GROWTH OF THIS TROUGH AT ITS CURRENT
WAVELENGTH. THE GFS AND NAM MODELS SHOW THE TROUGH GROWING AS IT
MOVES EAST. WITH THE APPROACHING TROUGH AND THE HIGHER DEWPOINTS IN
THE WESTERN HALF OF THE OUR FORECAST AREA...WE WILL RAISE THE POPS
FOR THIS AFTERNOON AND TONIGHT FOR THUNDERSTORMS. THE DRY AIR IS
OVER THE CHICAGO AREA AND NORTHWEST INDIANA. SURFACE DEWPOINT
ANALYSIS SHOWS LOWER DEWPOINTS OVER COOK COUNTY WITH AN SOUTHEAST
LOW LEVEL WIND UP TO AROUND 916 MB. THIS IS SEEN ON THE ACARS
SOUNDING AT 737 UTC AT ORD. WE WILL HAVE LOWER POPS IN NORTHEAST
ILLINOIS AND NORTHWEST INDIANA.

THE WAVE WILL BE OVER NORTHERN ILLINOIS THROUGH WEDNESDAY. THERE
WILL BE SEVERAL 500 MB VORTICITY MAXIMUM ROTATING THROUGH THE WAVE
OVER NORTHERN ILLINOIS. WE WILL KEEP A CHANCE OF RAIN MONDAY AND
WEDNESDAY. WE WILL KEEP JUST PARTLY CLOUDY SKIES ON TUESDAY AND
TUESSDY NIGHT. WE LOWERED THE TEMPERATURE FORECAST THROUGH THE EARLY
PART OF THE WEEK. THERE WILL BE COOLER AIR WITH THE TROUGH AND CLOUD
COVER.

&&

.AVIATION...

18Z TAFS...BROKEN LINE OF TS EXTENDS FROM IL/WI LINE SOUTHWEST TO
PEORIA. EXPECT THIS ACTIVITY TO CONTINUE MOVING ENE...REACHING NE IL
DURING THE MID AFTERNOON HRS...THOUGH MAY SEE SOME WEAKENING AS IT
ARRIVES. ADDITIONAL SHOWERS AND ISOLATED TS COULD DEVELOP AHEAD OF
THIS LINE. MODELS SHOW ANOTHER WAVE OF PRECIP THIS EVENING INTO
EARLY MONDAY MORNING. WILL CONTINUE WITH GOING TEMPO GROUP DURING
THIS TIME. WHILE TS IS POSSIBLE LATER THIS EVENING AND TONIGHT...
LOSS OF DAYTIME HEATING WILL LIMIT TS COVERAGE. GENERALLY EXPECT
PREVAILING VFR CIGS/VIS EXCEPT IN AREAS OF PRECIP WHERE CONDITIONS
WILL DROP TO MVFR AND POSSIBLY BRIEF IFR IN HEAVIEST STORMS. APPEARS
THERE WILL BE ENOUGH CLOUD COVER AND GRADIENT TO AVOID FOG TONIGHT
BUT WITH MOIST LOW LEVELS...SOME FOG IS POSSIBLE ESPECIALLY ACROSS
THE WESTERN AREAS AND IF SKIES CLEAR. ESE WINDS TURN MORE ENE DURING
THE AFTERNOON THEN NE THIS EVENING.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jun 25, 11:00 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1200 PM CDT SUN JUN 25 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-260930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
1200 PM CDT SUN JUN 25 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING TO THE WEST OF A LINE RUNNING ALONG INTERSTATE 94 NORTH
OF CHICAGO AND WEST OF A LINE ALONG INTERSTATE 57 SOUTH OF CHICAGO.
THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. THE STORMS MAY ALSO PRODUCE HEAVY RAINFALL.

GENERAL THUNDERSTORM ACTIVITY IS EXPECTED OVER THE REST OF THE AREA
INCLUDING CHICAGO AND NORTHWEST INDIANA THIS AFTERNOON AND TONIGHT.
THESE STORMS MAY PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE WILL BE CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
MONITOR THE WEATHER USING NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
WATCHES AND WARNINGS TODAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-260930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
1200 PM CDT SUN JUN 25 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE WILL BE CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The Milwaukee radar (KMKX), 80 km away, was scanning. The volume nearest the first event began at 19:42 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, McHenry

When
June 25, 1:43 PM CST to 1:45 PM CST
Where
McHenry County, Marengo
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.250, -88.600

Thunderstorm Wind, Kankakee

When
June 25, 6:25 PM CST
Where
Kankakee County, 4 mi E of Kankakee
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
41.117, -87.767

A barn roof was blown off.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512090, 5512091.